Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 220, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 2, 2012, 5:23 PM EDT for 4 counties in South Carolina. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2012, 5:23 PM EDT (21:23 UTC)
- Expired
- Aug 2, 2012, 6:30 PM EDT
- In force
- 67 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Charleston County, SC, Colleton County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 79 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 5:50 PM EDT | HAIL 2.75 | 1 Ese Givhans, SC | GIVHANS FIRE DEPT REPORTED HAIL TO THE SIZE OF BASEBALLS AND 30 TO 40 MPH WINDS WITH GUSTS TO 50 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 2, 2:33 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.4 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1922 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
652
WUUS52 KCHS 022123
SVRCHS
SCC015-019-029-035-022230-
/O.NEW.KCHS.SV.W.0220.120802T2123Z-120802T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
523 PM EDT THU AUG 2 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
WESTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
EAST CENTRAL COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
SOUTHEASTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 630 PM EDT
* AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM GIVHANS TO 10
MILES SOUTHWEST OF ADAMS RUN...MOVING EAST AT 10 MPH. ADDITIONAL
SEVERE THUNDERSTORMS COULD DEVELOP IN THE WARNED AREA.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
GIVHANS...SLANDS BRIDGE...KNIGHTSVILLE...ADAMS RUN...DELEMAR
CROSSROADS...SUMMERVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER AS THUNDERSTORMS APPROACH.
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3257 8014 3254 8017 3254 8018 3255 8019
3254 8022 3271 8046 3301 8034 3310 7992
TIME...MOT...LOC 2123Z 270DEG 11KT 3297 8034 3265 8047
$$
JAQ3 follow-up statements
407
WWUS52 KCHS 022141
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
541 PM EDT THU AUG 2 2012
SCC015-019-029-035-022230-
/O.CON.KCHS.SV.W.0220.000000T0000Z-120802T2230Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-COLLETON SC-
541 PM EDT THU AUG 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR EAST CENTRAL COLLETON...SOUTH CENTRAL BERKELEY...WESTERN
CHARLESTON AND SOUTHEASTERN DORCHESTER COUNTIES...
AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
CANAAN TO BECK LANDING...MOVING EAST AT 15 MPH. ADDITIONAL SEVERE
THUNDERSTORMS ARE POSSIBLE IN THE WARNED AREA.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...
HAIL TO THE SIZE OF HEN EGGS...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ADAMS
RUN...CHARLESTON AIRPORT...COLLEGE PARK...CROWFIELD PLANTATION...
HOLLYWOOD...KNIGHTSVILLE...LADSON...MEGGETT...MIDDLETON PLACE...
RAVENEL...SANGAREE...SLANDS BRIDGE AND SUMMERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS...LARGE
DAMAGING HAIL AND EXCESSIVE LIGHTNING. SEEK SHELTER IMMEDIATELY.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3257 8014 3254 8017 3254 8018 3255 8019
3254 8022 3271 8046 3301 8034 3310 7992
TIME...MOT...LOC 2139Z 270DEG 11KT 3297 8028 3279 8039
$$
JAQ363
WWUS52 KCHS 022154
SVSCHS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
554 PM EDT THU AUG 2 2012
SCC015-019-029-035-022230-
/O.CON.KCHS.SV.W.0220.000000T0000Z-120802T2230Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-COLLETON SC-
554 PM EDT THU AUG 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR EAST CENTRAL COLLETON...SOUTH CENTRAL BERKELEY...WESTERN
CHARLESTON AND SOUTHEASTERN DORCHESTER COUNTIES...
...DANGEROUS SEVERE THUNDERSTORM TO IMPACT AREAS BETWEEN GIVHANS AND
SLANDS BRIDGE...
AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR CANAAN...MOVING EAST AT 10 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
HAIL UP TO BASEBALL SIZE...
DAMAGING WINDS IN EXCESS OF 60 MPH...
AT 550 PM EDT...GIVHANS FIRE DEPARTMENT REPORTED BASEBALL SIZE HAIL
WITH THIS STORM.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ADAMS
RUN...ARCHDALE...CHARLESTON AIRPORT...COLLEGE PARK...
CROWFIELD PLANTATION...GIVHANS...HOLLYWOOD...KNIGHTSVILLE...
LADSON...MAGNOLIA GARDENS...MIDDLETON PLACE...RAVENEL...
ROCKVILLE...SANGAREE...SHADOWMOSS...SLANDS BRIDGE AND SUMMERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL...TAKE COVER IMMEDIATELY. LARGE HAIL CAN BE DESTRUCTIVE TO
AUTOMOBILES...ROOFS...AND GLASS SURFACES SUCH AS SKYLIGHTS AND
WINDOWS. PETS AND LIVESTOCK ARE PARTICULARLY VULNERABLE TO HAIL. IF
POSSIBLE...BRING ANIMALS INTO A SHELTER.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3257 8014 3254 8017 3254 8018 3255 8019
3254 8022 3271 8046 3301 8034 3310 7992
TIME...MOT...LOC 2151Z 275DEG 8KT 3297 8032
$$
JAQ245 WWUS52 KCHS 022210 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 610 PM EDT THU AUG 2 2012 SCC029-022219- /O.CAN.KCHS.SV.W.0220.000000T0000Z-120802T2230Z/ COLLETON SC- 610 PM EDT THU AUG 2 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL COLLETON COUNTY HAS BEEN CANCELLED... AT 609 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORMS HAD MOVED OUT OF COLLETON COUNTY...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. LAT...LON 3265 8011 3283 8040 3301 8034 3310 7992 TIME...MOT...LOC 2209Z 275DEG 8KT 3294 8024 $$ SCC015-019-035-022230- /O.CON.KCHS.SV.W.0220.000000T0000Z-120802T2230Z/ DORCHESTER SC-CHARLESTON SC-BERKELEY SC- 610 PM EDT THU AUG 2 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR SOUTH CENTRAL BERKELEY...WESTERN CHARLESTON AND SOUTHEASTERN DORCHESTER COUNTIES... AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM NEAR SLANDS BRIDGE...MOVING EAST AT 10 MPH. PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF 60 MPH... HAIL UP TO PING PONG SIZE... SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... ARCHDALE...CHARLESTON AIRPORT...COLLEGE PARK...CROWFIELD PLANTATION...DELEMAR CROSSROADS...GIVHANS...GOOSE CREEK...HANAHAN... I-26/I-526 INTERCHANGE...KNIGHTSVILLE...LADSON...MAGNOLIA GARDENS... MIDDLETON PLACE...RAVENEL...SANGAREE...SHADOWMOSS...SLANDS BRIDGE AND SUMMERVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND/OR LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...YOU ARE WITHIN STRIKING DISTANCE. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. && LAT...LON 3265 8011 3283 8040 3301 8034 3310 7992 TIME...MOT...LOC 2209Z 275DEG 8KT 3294 8024 $$ JAQ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:27 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Aug 2, 3:27 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 327 PM EDT THU AUG 2 2012 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL PREVAIL THROUGH THE WEEK...WHILE A TROUGH OF LOW PRESSURE PERSISTS INLAND. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... ACTIVE WX EXPECTED ACROSS MUCH OF SOUTHEAST GA AND EXTREME SOUTHERN SC THROUGH EARLY THIS EVENING. WE STRONGLY DESTABILIZED THIS MORNING UNDER MOSTLY SUNNY SKIES AND LOW/MID 70S DEWPOINTS WHILE MID-LEVEL DRYING HAS RESULTED IN GOOD DOWNDRAFT POTENTIAL. WE ALSO COOLED OFF BY ALMOST TWO DEGREES AT 500 MB AND RESULTING WET BULB ZERO HEIGHTS DROPPED BY ABOUT 2000 FT. THUS WE ARE NOW SEEING QUITE A FEW REPORTS OF LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS WITH CONVECTION THAT IS DEVELOPING. SEVERE TSTM WATCH CONTINUES UNTIL 8 PM FOR ALL BUT THE CHARLESTON TRI-COUNTY AREA. ACTIVITY SHOULD TAPER OFF EARLY THIS EVENING AFTER USING UP THE AIRMASS WITH DRY WX OVERNIGHT. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... A TYPICAL SUMMERTIME PATTERN WILL PRESENT ITSELF THIS WEEKEND AS ATLANTIC HIGH PRESSURE EXPANDS OVER THE SOUTHEAST WHILE MID LVL RIDGING MAINTAINS A STRONG HOLD OVER THE CENTRAL UNITED STATES. WITH THESE SYNOPTIC FEATURES IN PLACE...LIGHT ONSHORE FLOW WILL PERSIST THIS WEEKEND AND RESULT IN FAVORABLE CONDITIONS FOR AN INLAND MOVING SEABREEZE EACH AFTERNOON ALONG WITH PULSE TYPE SHOWERS/THUNDERSTORMS THROUGH EACH EVENING. ACTIVITY WILL LIKELY DIMINISH QUICKLY WITH SUNSET EACH EVENING GIVEN WEAK MID/UPPER LVL SUPPORT. ALTHOUGH AN ISOLATED STRONG STORM IS POSSIBLE WITH THIS PULSE TYPE CONVECTION AND BOUNDARY INTERACTIONS...THE OVERALL SEVERE WEATHER THREAT WILL REMAIN LOW OVER THE PERIOD. IN GENERAL...HAVE MAINTAINED A 20 POP FORECAST FOR FRIDAY...WITH AN INCREASING TREND TO 20-30 POPS ON SATURDAY AND SUNDAY AS PWATS APPROACH 2 INCHES OVER THE REGION. HIGHEST CHANCES OF PRECIP SHOULD OCCUR OVER INLAND AREAS ALONG AND AHEAD OF THE AFTERNOON SEABREEZE. ACTIVITY WILL REMAIN DIURNAL IN NATURE GIVEN WEAK MID/UPPER LVL SUPPORT. THE OVERALL SEVERE WEATHER THREAT WILL ALSO REMAIN LOWER THAN PREVIOUS DAYS. OVERALL TEMPS WILL REMAIN A DEGREE OR TWO ABOVE CLIMATOLOGY...WITH 1000-850 THICKNESS VALUES SUPPORTING HIGHS IN THE LOW 90S. OVERNIGHT LOWS WILL BE IN THE LOW/MID 70S. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... MODELS SHOW SUBTLE HIGH FALLS AT THE BEGINNING OF THE PERIOD AS A LOW PRESSURE SYSTEM MOVES EASTWARD ACROSS THE NEW ENGLAND AREA. ITS ASSOCIATED COLD FRONT WILL LIKELY STALL OUT WELL NORTH OF THE AREA SOMETIME AROUND MID WEEK. MEANWHILE...THE UPPER RIDGE ACROSS CENTRAL UNITED STATES WILL CONTINUE TO STRENGTHEN THROUGH THE PERIOD. AT THE SURFACE...THE FORECAST AREA WILL REMAIN SANDWICHED BETWEEN THE SURFACE HIGH PRESSURE OVER THE MIDDLE OF THE UNITED STATES AND THE SUBTROPICAL HIGH JUST TO THE EAST. THIS PATTERN COULD ALLOW FOR AN INCREASE IN CONVECTION...ESPECIALLY AS CONVECTION DEVELOPS ALONG THE STALLED FRONT AND INTERACTS WITH OTHER BOUNDARIES...LIKE THE SEA BREEZE. TEMPERATURES WILL CONTINUE TO REFLECT NEAR SEASONAL NORMALS WITH LOW TO MID 90S EXPECTED DURING THE AFTERNOON AND DIPPING INTO THE LOW TO MID 70S OVERNIGHT. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... VFR FOR THE NEXT 24 HOURS. LOW PROBABILITIES FOR TSTMS THIS AFTERNOON AT BOTH TERMINALS. EXTENDED AVIATION OUTLOOK...ISOLATED CONVECTION THROUGH EARLY NEXT WEEK BUT PROBABILITIES OF ANYTHING IMPACTING EITHER TERMINAL ARE LOW. && .MARINE... ATLANTIC HIGH PRESSURE WILL EXPAND OVER THE WATERS THIS WEEKEND... LEADING TO CONDITIONS WELL BELOW SMALL CRAFT ADVISORY THRESHOLDS INTO EARLY NEXT WEEK. IN GENERAL...SOUTH WINDS BETWEEN 10-15 KT WILL PERSIST ON THE WESTERN SIDE OF THE ATLANTIC RIDGE WITH HIGHEST WINDS EXPECTED NEAR INLAND MOVING SEABREEZE CIRCULATIONS AND EARLY NIGHT SURGES. WINDS MAY BRIEFLY BECOME SOUTHEAST EACH AFTERNOON/EVENING AS THE SEABREEZE MAKES WAY INLAND. SEAS WILL REMAIN BETWEEN 1-3 FEET...WITH SWELLS FROM THE SOUTH/SOUTHEAST. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...JRL SHORT TERM...DPB LONG TERM...JHP AVIATION...JRL MARINE...DPB
Hazardous weather outlook, Aug 2, 5:21 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 521 PM EDT THU AUG 2 2012 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-SCZ040-042-047-048- 051-032130- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-ALLENDALE- HAMPTON-INLAND JASPER-BEAUFORT-COASTAL JASPER- 521 PM EDT THU AUG 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ137>141-SCZ043>045-049-050-052-032130- LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- INLAND COLLETON-DORCHESTER-INLAND BERKELEY-COASTAL COLLETON- CHARLESTON-TIDAL BERKELEY- 521 PM EDT THU AUG 2 2012 ...SEVERE THUNDERSTORM WATCH 550 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
In the hours before
Local storm report, Aug 2, 4:43 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
443 PM EDT THU AUG 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL CLYO 32.48N 81.27W
08/02/2012 E0.88 INCH EFFINGHAM GA PUBLIC
REPORT RELAYED FROM NWS COLUMBIA.
&&
EVENT NUMBER CHS1200616
BSHLocal storm report, Aug 2, 4:44 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
444 PM EDT THU AUG 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL FORT STEWART 31.86N 81.52W
08/02/2012 E1.00 INCH LIBERTY GA PUBLIC
PUBLIC REPORTED QUARTER SIZE HAIL IN FORT STEWART.
&&
EVENT NUMBER CHS1200618
JRLLocal storm report, Aug 2, 4:53 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
453 PM EDT THU AUG 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM HAIL 4 ENE FORT STEWART 31.88N 81.45W
08/02/2012 E0.70 INCH LIBERTY GA TRAINED SPOTTER
A TRAINED SPOTTER REPORTED DIME SIZE HAIL.
&&
EVENT NUMBER CHS1200619
DPBLocal storm report, Aug 2, 4:55 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
455 PM EDT THU AUG 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG ULMER 33.10N 81.21W
08/02/2012 ALLENDALE SC LAW ENFORCEMENT
SC HIGHWAY PATROL REPORTS A TREE DOWN AND IN THE
ROADWAY NEAR THE INTERSECTION OF HW-301 AND WELL BRANCH
ROAD.
&&
EVENT NUMBER CHS1200620
BSHLocal storm report, Aug 2, 5:17 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
517 PM EDT THU AUG 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 1 SSE GREEN POND 32.71N 80.61W
08/02/2012 E2.75 INCH COLLETON SC PUBLIC
PUBLIC REPORT OF GOLF BALL TO BASEBALL SIZED HAIL NEAR
THE INTERSECTION OF HW-17 AND HW-303.
&&
EVENT NUMBER CHS1200621
BSHLocal storm report, Aug 2, 5:20 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
520 PM EDT THU AUG 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 2 SSE ALLENHURST 31.76N 81.60W
08/02/2012 LIBERTY GA 911 CALL CENTER
THE LIBERTY COUNTY 911 CALL CENTER RELAYED A REPORT OF
ONE TREE DOWN ALONG HIGHWAY 119.
&&
EVENT NUMBER CHS1200622
DPBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:16 PM EDT | Tornado Warning | CHS | Charleston | 44 min |
| Aug 1, 8:59 PM EDT | Special Weather Statement | CHS | Charleston | 31 min |
| Aug 2, 1:55 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 65 min |
| Aug 2, 2:37 PM EDT | Special Weather Statement | CHS | Hampton | 23 min |
| Aug 2, 2:46 PM EDT | Severe Thunderstorm Warning | CHS | Allendale | 59 min |
| Aug 2, 3:27 PM EDT | Severe Thunderstorm Warning | CHS | Allendale | 63 min |
| Aug 2, 3:53 PM EDT | Special Weather Statement | CHS | Hampton | 37 min |
| Aug 2, 4:01 PM EDT | Severe Thunderstorm Warning | CHS | Hampton, Jasper | 59 min |
| Aug 2, 4:27 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton | 63 min |
| Aug 2, 5:02 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester | 58 min |
| Aug 2, 5:27 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Colleton, Dorchester | 63 min |
| Aug 2, 6:28 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 62 min |
| Aug 2, 7:35 PM EDT | Special Weather Statement | CHS | Berkeley | 25 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.